Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 3, 2021, 2:52 AM CDT for Giles County, Marshall County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 2:52 AM CDT (07:52 UTC)
- Expired
- Jun 3, 2021, 3:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted.
999
WWUS84 KOHX 030752
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
252 AM CDT Thu Jun 3 2021
TNZ060-061-094-095-030830-
Lawrence TN-Maury TN-Giles TN-Marshall TN-
252 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN
LAWRENCE...SOUTHEASTERN MAURY AND GILES COUNTIES UNTIL 330 AM CDT...
At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Pulaski to near
Rogersville. Movement was northeast at 40 mph.
Winds in excess of 30 mph and heavy downpours will be possible with
these storms.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Chapel Hill, Ardmore, Cornersville,
Elkton, Minor Hill, Lynnville, Goodspring, Frankewing, Prospect and
Farmington.
This includes Interstate 65 between mile markers 1 and 37.
LAT...LON 3500 8736 3527 8732 3565 8669 3528 8672
3525 8675 3526 8683 3500 8684 3499 8686
TIME...MOT...LOC 0751Z 221DEG 33KT 3514 8718 3488 8732
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:31 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 3, 2:31 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 231 AM CDT Thu Jun 3 2021 .DISCUSSION... A couple rotating storms were had earlier this evening and while only preliminary, it looks like damage we had in Montgomery county was due to straight-line winds. A few storms continue at forecast time, but with severe parameters falling off as we lose the heating from yesterday, they should remain tame. However, we aren't quite out of the woods with this system yet. Look for the current activity to wane further as we approach sunrise, but by early this afternoon, additional thunderstorm development is expected as some leftover forcing remains in the area. Today's focus will be along and east of I-65 and mainly on the Cumberland Plateau. CAPE values climb into the 2000s with deep layer bulk shear values close to 40 kts and while these are good numbers, the helicity values fall off after Noon as the parent low pulls further and further away from Middle TN. Because of this, updraft maintenance will be difficult. Expectations are for the potential of a couple strong storms and maybe eek out one severe during the afternoon and into the early evening hours before storms pull completely out of the mid-state. Winds gusts of 40-60 mph would be the main concern and with lapse rates close to 7.0 deg/km, some marginally severe hail will be possible, too. We'll likely start Friday with at least some patchy fog, but as we head into the day and this system exits the region, we'll fall into a northwest flow aloft. This should make for a rather cloudy day and while it won't be exceptionally cool, we could be in for one of those spitty-rain kind of days. The good news is, Saturday should be fabulous. Highs in the mid to upper 80s and dry. Sunday is more of a wild-card right now. An upper low over Arklatex is expected to start to pushing closer to us and we could begin to see scattered showers and thunderstorms move into the region by Sunday afternoon. At this point, I don't think it'll be a washout, but it could dampen a few outdoor activities. In the extended, that upper low from Sunday becomes broad and diffuse. This could provide the necessary weaknesses aloft for diurnal thunderstorm activity starting Monday and last through most of the week with highs around normal. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV...MVFR cigs will be common through 15Z as isolated showers continue to move across the area. Winds will be mainly south less than 10KT. After 15Z, cigs will improve to mainly VFR, but isolated showers and storms will create briefly lower cigs/vsbys through the day. Winds will shift to southwest and eventually west as a surface front passes. CSV...mainly VFR will continue into the late night with a few light showers. Cigs/vsbys will lower to MVFR around 12Z. Conditions will be up and down on Thursday as scattered showers and storms impact the terminal and surrounding areas. && .PRELIMINARY POINT TEMPS/POPS... Nashville 80 61 83 62 88 / 50 30 10 0 0 Clarksville 77 58 82 61 85 / 50 20 10 0 0 Crossville 73 57 77 57 81 / 70 60 20 0 0 Columbia 82 59 82 61 86 / 40 30 10 0 0 Lawrenceburg 81 59 82 61 86 / 50 30 10 0 0 Waverly 79 58 82 61 86 / 50 20 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........13
Hazardous weather outlook, Jun 2, 3:36 AM CDT, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 336 AM CDT Wed Jun 2 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-030845- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 336 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to briefly severe storms are possible this afternoon and evening. Damaging winds will be the main threat, but a brief tornado cannot be ruled out. A few heavy downpours will occur, mainly along and west of I-65. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to briefly severe storms are possible Thursday. Damaging winds will be the main threat with any severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Local storm report, Jun 2, 10:37 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 PM CDT WED JUN 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
06/02/2021 MONTGOMERY TN MEDIA
TV FOOTAGE SHOWS SEVERAL TRANSFORMER EXPLOSIONS
RESULTING IN WIDESPREAD POWER OUTAGE
&&
EVENT NUMBER OHX2100528
ROSESpecial weather statement, Jun 3, 2:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
252 AM CDT Thu Jun 3 2021
TNZ060-061-094-095-030830-
Lawrence TN-Maury TN-Giles TN-Marshall TN-
252 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN
LAWRENCE...SOUTHEASTERN MAURY AND GILES COUNTIES UNTIL 330 AM CDT...
At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Pulaski to near
Rogersville. Movement was northeast at 40 mph.
Winds in excess of 30 mph and heavy downpours will be possible with
these storms.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Chapel Hill, Ardmore, Cornersville,
Elkton, Minor Hill, Lynnville, Goodspring, Frankewing, Prospect and
Farmington.
This includes Interstate 65 between mile markers 1 and 37.
LAT...LON 3500 8736 3527 8732 3565 8669 3528 8672
3525 8675 3526 8683 3500 8684 3499 8686
TIME...MOT...LOC 0751Z 221DEG 33KT 3514 8718 3488 8732
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:00 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 45 min |
| Jun 2, 8:05 PM CDT | Special Weather Statement | OHX | Houston, Humphreys | 40 min |
| Jun 2, 8:35 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 13 min |
| Jun 2, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 2, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 24 min |
| Jun 2, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
| Jun 2, 9:21 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 24 min |
| Jun 2, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 14 min |
| Jun 3, 3:35 AM CDT | Special Weather Statement | OHX | Bedford | 40 min |
| Jun 3, 4:11 AM CDT | Special Weather Statement | OHX | Cannon, Coffee | 49 min |
| Jun 3, 4:34 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White | 26 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 32 min |
| Jun 3, 5:23 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 37 min |
| Jun 3, 6:03 AM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
| Jun 3, 8:56 AM CDT | Special Weather Statement | OHX | Putnam, White | 49 min |
| Jun 3, 11:54 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 51 min |
| Jun 3, 1:17 PM CDT | Special Weather Statement | OHX | Clay | 43 min |
| Jun 3, 2:54 PM CDT | Special Weather Statement | OHX | Pickett | 21 min |
| Jun 3, 3:30 PM CDT | Special Weather Statement | OHX | Cannon | 45 min |
| Jun 3, 3:51 PM CDT | Special Weather Statement | OHX | Fentress | 9 min |
| Jun 3, 4:44 PM CDT | Special Weather Statement | OHX | Coffee | 31 min |
| Jun 3, 4:46 PM CDT | Special Weather Statement | OHX | Putnam | 44 min |
| Jun 3, 5:23 PM CDT | Special Weather Statement | OHX | Overton | 37 min |
| Jun 3, 6:20 PM CDT | Special Weather Statement | OHX | Warren | 40 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.